How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I got my last regular period on June 9th and had a

Customer Question

Hi,
I got my last regular period on June 9th and had a sexual experience on the 17th and took Plan B on the following week at June 19th. I had my plan B period the week after on June 24 to June 26. Since my Plan B period, it has been 27 days and I hadn't gotten my period for this month. However, this month I had a sexual experience again today on July 23 and I was supposed to be ovulating on the July 22. I want to take plan B again but Im not sure because my regular period from last plan b encounter didn't arrive yet and if I take another pill about 27 days later, will it affect my period? Will I still get a plan b period this month as well?
Submitted: 2 years ago.
Category: OB GYN
Expert:  Dr Leah Benson replied 2 years ago.
Hello. The Plan B is a hormonal emergency contraception, therefore, yes, it will affect your period. There is a variable response to hormones, so there is no exact timing to expect more bleeding. But you will typically get bleeding after you are finished with the Plan B.
Customer: replied 2 years ago.
Is it safe to take again after a month as in my case?
Expert:  Dr Leah Benson replied 2 years ago.
Yes, it's safe to take. However, I would highly recommend getting on a long term form of birth control to reduce the use of Plan B and therefore reduce the irregular bleeding.
Expert:  Dr Leah Benson replied 2 years ago.
Have you taken a pregnancy test yet?
Customer: replied 2 years ago.
I have and it came out negative. I took plan B again today because I didn't want to risk and I JUST got my period later that day. Is that going to mess me up for my next cycle now? I should have waited but I didn't want to risk delaying Plan B. What do you think?
Customer: replied 2 years ago.
It has only been 1 hour and 15 mins since I took the plan b pill and later when I got my period.
Expert:  Dr Leah Benson replied 2 years ago.
It's fine that you took the Plan B again. It sounds like this is your period and you will probably have irregular bleeding this month because of the extra hormone (Plan B).